Update on Phil Lawrence and his Paxil withdrawal documentary…

I noticed that film maker Phil Lawrence had not posted on his blog – Uncomfortably Numb – for a few months – maybe he’s busy finishing off his documentary about his own withdrawal from Paxil/Seroxat, I thought…

Not quite:

The Journey Continues…

Wow! Earlier today I was looking at my calendar and I realized that a year has already passed. On, September 1, 2006, I went to my doctor and told him that after 10 years of use, I wanted to stop taking Paxil. I knew it might be difficult, but I thought I was ready and that I could handle it. As I look back now, I realize that I really had no idea what I was in for…

In the beginning, I actually remember being excited about cutting my dose and discovering the “new me.” I thought to myself that other people who had tried to stop and couldn’t – and then complained about difficult symptoms – were just weak and unable to cope with their own personal lives. I thought I was different and that I could fight through it. That stuff wouldn’t happen to me. Now, as I look back, I see how wrong I was. How naïve.

That leads me to an explanation for my absence over the past several months…

Early in the year, the film project was steaming along – that is until my withdrawal became too severe. Although I continued to record the entire mess, the toll it was taking on my personal life and my business forced me to step back for a while. Fortunately now, I am feeling well enough to hopefully finish it up – unfortunately, I was unable to break completely away from antidepressants. Around April, I was losing complete control of my emotions and had become so confused by what I was feeling that I was consumed with finding a way to make it stop. I tried to stick it out and get better, but the feelings of desperation and despair were too strong. Despite all I learned about antidepressants and the risks involved – on the advice of my doctor – I agreed to try Prozac. Just saying it makes me feel ashamed. While I must admit that I have found relief, it also feels like the drug still controls me. I’m not sure what’s next for me – or how long I will be stuck in this cycle. I guess, for now, the good news is that I’m alive – and I now have even more of a cautionary story to tell that will hopefully help others.

I’m sure that many of you reading this will be able to sympathise with Phil and what he’s going through. I know I can.

Good luck Phil.

6 Responses to “Update on Phil Lawrence and his Paxil withdrawal documentary…”

  1. truthman30 Says:

    Poor guy ..
    Seroxat withdrawal after 10 years must be hell on earth…
    I do hope he finishes the documentary though…
    All the best to Phil ..🙂

  2. Sarah Crosbie Says:

    Hi there- i have been on seroxat for nearly 12 years now and since March 12th 2007 I have reduced the dos from 40mg to 15mg. I had no withdrawal symptoms until now- when i reduced from 20mg down to 15mg. I suppose I should have realised that this time I have reduced the dosage by one quarter and it was probably too much. My symptoms were nausea, dizzyness, anxiety, panic, fuzzy heads, feelings of being in a dream,very severe tiredness and drowsiness, feeling faint, severe night sweats and a few more. I have been reduced nearly 1 month now and I am still getting these symptoms- I feel very tearful and desperate. I just want to be normal. I also suffer from fibromyalgia and sometimes I dont know which symptom is which. I have great empathy for anyone in my situation- it IS hell on earth- sometimes I just dont know which way to turn.My GP just advises me to increase the dosage- what am I to do? I feel so alone and desperate
    Sarah

  3. admin Says:

    Helo Sarah – there is no need to feel alone go – straight over to Paxil Progress (the link is in my blogroll) and join up – alone is the last thing you should feel.

    I found I needed to reduce my dose VERY slowly using liquid Seroxat – it took me 22 months in all.

  4. blueeyes Says:

    Having been diagnosed with M.E by my gp 15years ago she put me on 20mg seroxat daily saying this was great for M.E and there were no know side effects. I have since been told by a very prominent M.E professor that you never treat M.E with drugs let alone antidepressants. I had never been depressed. After 11years of being very unwell on the drug and not being able to work and after begging my gp to help me come off it (she kept telling me I needed to stay on it) I marched into her one day and told her I was coming off it and I wanted her help. I was off the drug in five weeks. What happened after that has been nothing but hell. My journey is too destressing to go into. Its two and a half years since I withdrew and I still suffer hallucinations, seizures, palpitations, sensory overload, breathlessness, digestive disorders, pain, itching, electric shock symptoms..all the usual symptoms.I was told by my doctor that my symptoms had nothing to do with the drug withdrawal..I was told it was all in my head. I found a place called CITA..Coucnil for Involuntary Tranquiliser Abuse, thank goodness I found this lady. She confirmed to me that I wasnt going mad and that thousands of others are going through the same thing as myself and also suffering the effects many years later. I don’t know when, or even if, this hell will ever end. This drug is evil and people need to know about the effects of this. I wish you all good luck on your journey and hope one day we all come through this.

  5. Important new Paxil withdrawal documentary finally completed « seroxat secrets… Says:

    […] in my previous posts:Corruption? Glaxo? FDA?I’m not buying it. Not any more.FDA hearings 2006Update on Phil Lawrence and his Paxil withdrawal documentary… Posted in Anti-depressant, Depression, Glaxo, Paxil, […]

  6. amber Says:

    I went through Effexor withdrawal that near killed me. That’s venlafaxine not seroxat but still…It would be nice if doctors warned us on the withdrawal effects. That was the worst 6 weeks of my life.


Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: